Alert archive / Colorado / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 189, NWS Pueblo, CO

July 4, 2015Baca County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 4, 2015, 6:19 PM MDT for Baca County, Colorado. It was in force for 56 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2015, 6:19 PM MDT (00:19 UTC)
Expired
Jul 4, 2015, 7:15 PM MDT
In force
56 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Baca County, CO

The radar

The Dodge City radar (KDDC), 205 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 6:25 PM MDTTORNADO6 E Stonington, CO
Jul 4, 6:59 PM MDTTSTM WND DMG7 Se Stonington, COPOLE BARN DESTROYED.
Jul 4, 7:00 PM MDTTSTM WND GST 754 Se Stonington, CO
Jul 4, 7:00 PM MDTHAIL 2.254 Se Stonington, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 40 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.3 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2015-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 786 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2015-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
786 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
2123 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

762 
WUUS55 KPUB 050019
SVRPUB
COC009-050115-
/O.NEW.KPUB.SV.W.0189.150705T0019Z-150705T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
619 PM MDT SAT JUL 4 2015

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BACA COUNTY IN SOUTHEASTERN COLORADO...

* UNTIL 715 PM MDT

* AT 618 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
  STONINGTON...OR 10 MILES SOUTH OF THE SAUNDERS ELEVATOR...MOVING
  SOUTHWEST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  STONINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3713 10234 3740 10217 3738 10204 3705 10204
TIME...MOT...LOC 0018Z 027DEG 10KT 3731 10203 

HAIL...1.25IN
WIND...60MPH
 
$$

28
5 follow-up statements
976 
WWUS55 KPUB 050032
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
632 PM MDT SAT JUL 4 2015

COC009-050115-
/O.CON.KPUB.SV.W.0189.000000T0000Z-150705T0115Z/
BACA CO-
632 PM MDT SAT JUL 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR SOUTHEASTERN BACA COUNTY...

AT 632 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STONINGTON...
OR 12 MILES SOUTH OF THE SAUNDERS ELEVATOR...MOVING SOUTHWEST AT 10
MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
STONINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3713 10234 3740 10217 3738 10204 3705 10204
TIME...MOT...LOC 0032Z 055DEG 10KT 3730 10208 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
 
$$

28
803 
WWUS55 KPUB 050042
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
642 PM MDT SAT JUL 4 2015

COC009-050115-
/O.CON.KPUB.SV.W.0189.000000T0000Z-150705T0115Z/
BACA CO-
642 PM MDT SAT JUL 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR SOUTHEASTERN BACA COUNTY...

AT 641 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STONINGTON...
OR 13 MILES SOUTH OF THE SAUNDERS ELEVATOR...MOVING SOUTHWEST AT 10 
MPH. A STORM CHASER REPORTED THAT A BRIEF TORNADO OCCURRED AT 625 PM 
ABOUT 6 MILES EAST OF STONINGTON.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
STONINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3738 10218 3736 10204 3705 10204 3713 10234
TIME...MOT...LOC 0041Z 027DEG 10KT 3728 10209 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
 
$$

28
988 
WWUS55 KPUB 050049
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
649 PM MDT SAT JUL 4 2015

COC009-050115-
/O.CON.KPUB.SV.W.0189.000000T0000Z-150705T0115Z/
BACA CO-
649 PM MDT SAT JUL 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR SOUTHEASTERN BACA COUNTY...

AT 649 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STONINGTON...
OR 15 MILES SOUTH OF THE SAUNDERS ELEVATOR...MOVING SOUTHWEST AT 10
MPH.

HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
STONINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3736 10219 3736 10204 3705 10204 3713 10234
TIME...MOT...LOC 0049Z 027DEG 10KT 3726 10210 

TORNADO...POSSIBLE
HAIL...2.00IN
WIND...60MPH
 
$$

28
166 
WWUS55 KPUB 050100
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
700 PM MDT SAT JUL 4 2015

COC009-050115-
/O.CON.KPUB.SV.W.0189.000000T0000Z-150705T0115Z/
BACA CO-
700 PM MDT SAT JUL 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR SOUTHEASTERN BACA COUNTY...

AT 700 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STONINGTON...
OR 17 MILES SOUTH OF THE SAUNDERS ELEVATOR...MOVING SOUTHWEST AT 15
MPH.

HAZARD...TWO INCH HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
STONINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3734 10220 3732 10204 3705 10204 3713 10234
TIME...MOT...LOC 0100Z 035DEG 11KT 3723 10213 

TORNADO...POSSIBLE
HAIL...2.00IN
WIND...70MPH
 
$$

28
888 
WWUS55 KPUB 050108
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
708 PM MDT SAT JUL 4 2015

COC009-050115-
/O.CON.KPUB.SV.W.0189.000000T0000Z-150705T0115Z/
BACA CO-
708 PM MDT SAT JUL 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR SOUTHEASTERN BACA COUNTY...

AT 706 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STONINGTON...
OR 18 MILES SOUTH OF THE SAUNDERS ELEVATOR...MOVING SOUTHWEST AT 20
MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...80 MPH WIND GUSTS AND TENNIS BALL SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT 
         CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES. 
         EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY. 

LOCATIONS IMPACTED INCLUDE...
STONINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3734 10220 3732 10204 3705 10204 3713 10234
TIME...MOT...LOC 0106Z 029DEG 17KT 3722 10216 

TORNADO...POSSIBLE
HAIL...2.50IN
WIND...80MPH
 
$$

28

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:36 PM MDT, 2 hours 43 minutes earlier.

Area forecast discussion, Jul 4, 3:36 PM MDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
336 PM MDT SAT JUL 4 2015

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 234 PM MDT SAT JUL 4 2015

...UPPER DISTURBANCE WILL BRING BETTER THUNDERSTORM CHANCES SUNDAY...

THE STORM FOCUS THIS EVENING WILL PRIMARILY BE OVER AND NEAR THE
MOUNTAINS.  LESS ACTIVITY OVER THE PLAINS DUE TO WARM AIR AND
SUBSIDENCE ALOFT UNDER UPPER LEVEL RIDGING.  SO FAR TODAY...MAINLY
HEAVY RAIN AND PEA SIZE HAIL...AS EVIDENCED WITH THE STORMS EARLIER
OVER THE WALDO SCAR AND PIKES PEAK REGION.  AS THE AFTERNOON
PROGRESSES...SHOULD SEE THESE TRENDS CONTINUE...WITH HEAVY RAIN AND
LOCAL FLOODING THE PRIMARY THREATS.  PEA SIZE HAIL...LIGHTNING AND
WIND GUSTS TO AROUND 50 MPH WILL BE OTHER THREATS...WITH THE HAIL
SIZE POSSIBLY CREEPING UP A BIT MORE.  ACTIVITY FOR MOST OF THE
AREA...PER HIGH RESOLUTION MODELS...WILL PERSIST A BIT INTO THE
EARLY EVENING...BUT THEN DIE DOWN BETWEEN 8 AND 9 PM.  HOWEVER...FOR
THE SOUTHWEST MOUNTAINS AND ADJACENT SAN LUIS VALLEY AREAS...THE
ACTIVITY MAY PERSIST LATE INTO THE EVENING AND POSSIBLY THROUGH THE
NIGHT.

TOMORROW SHOULD BRING A BIG UPSWING IN THUNDERSTORM ACTIVITY AS A
SIGNIFICANT SHORTWAVE NOW CENTERED OVER NORTHERN ARIZONA...ROUNDS
THE TOP OF THE RIDGE OVER COLORADO AND PASSES THROUGH THE AREA
DURING THE LATE MORNING AND AFTERNOON HOURS.  THE SYSTEM SHOULD
BRING AN INFLUX OF MOISTURE WITH IT...ALONG WITH INCREASED LIFT AND
INSTABILITY.  IT APPEARS TO BE HAVING A PRETTY VIGOROUS IMPACT OVER
ARIZONA AND NEW MEXICO THIS AFTERNOON...AND THE MODELS BRING IT
ACROSS OUR AREA DURING PEAK HEATING SUNDAY.  SO...INCREASED STORM
COVERAGE FOR TOMORROW.  PRIMARY THREATS LOOK TO BE LIGHTNING...HEAVY
RAIN...PEA SIZE HAIL AND WIND GUSTS TO AROUND 50 MPH.  0-6KM BULK
SHEAR VALUES DO NOT LOOK VERY IMPRESSIVE AT THIS POINT...ONLY ABOUT
15-30 KNOTS AT BEST...SO THE OVERALL SEVERE THREAT DOESN'T SEEM
GREAT.  HOWEVER...THERE MAY BE ENOUGH CAPE FOR A FEW STORMS TO PUT
OUT 1 INCH DIAMETER HAIL AND WIND GUSTS TO AROUND 60 MPH.  ONCE
AGAIN...MONITORING FOR LOCAL FLOOD PROBLEMS WILL AGAIN BE
NECESSARY.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 234 PM MDT SAT JUL 4 2015

COLD FRONT DROPS THROUGH THE PLAINS SUNDAY NIGHT. GFS STILL
APPEARS A TOUCH FASTER AND MORE CONSOLIDATED WITH THE INITIAL PUSH
OF THE FRONT...WHILE NAM12 BRINGS A REINFORCING SURGE THROUGH THE
PLAINS MONDAY MORNING. MODELS VARY ON THE AMOUNT OF THUNDERSTORM
ACTIVITY WHICH LINGERS BEHIND THE FRONT SUNDAY NIGHT/EARLY
MONDAY...WITH NAM ON THE DRIER SIDE...AND GFS INDICATING A
SLIGHTLY WETTER SOLUTION. ECMWF SEEMS TO SIDE WITH THE DRIER NAM
SO HAVE TRENDED POPS DOWN INTO THE ISOLATED CATEGORY FOR MOST
AREAS ACROSS THE PLAINS SUNDAY NIGHT/EARLY MONDAY. THE MOUNTAINS
MAY SEE SOME ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
CONTINUE WHERE THE MONSOON PLUME MAY STAY ACTIVE INTO THE
OVERNIGHT HOURS. FOR MONDAY...COOLER EASTERLY UPSLOPE FLOW WILL
SPREAD ACROSS THE SOUTHEAST PLAINS...WITH MODEL SOUNDINGS LOOKING
CAPPED ACROSS MAJORITY OF THE PLAINS. HOWEVER...WITH DEW POINTS
INCREASING INTO THE 50S FOR THE SOUTHEAST MOUNTAINS/UPPER ARKANSAS
RIVER VALLEY...AND EVIDENCE OF A WEAK SHORTWAVE DROPPING THROUGH
NORTHWEST FLOW ALOFT...THERE WILL BE PLENTY OF MOISTURE AND
POTENTIAL INSTABILITY ALONG WITH A TRIGGER FOR FAIRLY WIDESPREAD
SHOWER AND THUNDERSTORM ACTIVITY IN AND NEAR THE MOUNTAINS.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...WHICH WILL RAISE THE
CONCERNS FOR FLASH FLOODING AND MUD/ROCK SLIDES IN THE MOUNTAINS.

MOST OF THE ACTIVITY DIMINISHES MONDAY EVENING...THOUGH SOME
LINGERING SHOWERS AND THUNDERSTORMS MAY PERSIST OVER THE MOUNTAINS
WITHIN THE MOISTURE PLUME.

TUESDAY LOOKS FAIRLY SIMILAR TO MONDAY WITH MAJORITY OF THE CAPE
ACROSS THE MOUNTAINS AND ADJACENT I-25 CORRIDOR. WITH EAST TO
SOUTHEAST FLOW BENEATH WESTERLY FLOW ALOFT...THERE MAY BE ENOUGH
CAPE FOR ONE OR TWO STRONG TO NEAR SEVERE STORMS IN AND NEAR THE
MOUNTAINS. HEAVY RAINFALL WILL ONCE AGAIN BE A CONCERN.

MOISTURE PLUME STARTS TO SHIFT EASTWARD ON WEDNESDAY...THOUGH
THERE WILL STILL BE SUFFICIENT MOISTURE FOR DIURNALLY DRIVEN
SHOWERS AND THUNDERSTORMS.

UPPER LOW OFF THE COAST OF CA PUSHES INLAND LATE IN THE
WEEK...EVENTUALLY SPREADING DRIER AIR IN FROM THE SOUTHWEST FOR
FRIDAY INTO NEXT WEEKEND. BOTH GFS AND ECMWF ARE IN AGREEMENT ON
THIS...SO WILL TREND POPS DOWNWARD...WITH TEMPERATURES REBOUNDING
BACK INTO THE 90S FOR THE LOWER ELEVATIONS. -KT

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 234 PM MDT SAT JUL 4 2015

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE HIGHER
TERRAIN LATE THIS AFTERNOON INTO THE EVENING HOURS...WITH VFR
CONDITIONS EXPECTED AT THE TAF SITES THROUGH SUNDAY MORNING. PRIMARY
CONCERNS WITH THUNDERSTORMS WILL BE BRIEF PERIODS OF GUSTY WINDS DUE
TO OUTFLOW BOUNDARIES. THUNDERSTORM ACTIVITY WILL QUICKLY DIE OFF
ACROSS THE REGION STARTING AROUND 03Z AS RADIATIVE COOLING ALLOWS
FOR STABLE CONDITIONS TO DEVELOP. ANOTHER ROUND OF THUNDERSTORMS
IS EXPECTED TOMORROW WITH ENHANCED ACTIVITY STARTING BETWEEN
18-21Z NEAR THE TAF SITES AS A BOUNDARY MOVES SOUTHWARD LATE
TOMORROW AFTERNOON INTO CENTRAL CO.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...LW
LONG TERM...KT
AVIATION...LW
Hazardous weather outlook, Jul 4, 11:51 AM MDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1151 AM MDT SAT JUL 4 2015

COZ058>089-093>099-051800-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1151 AM MDT SAT JUL 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL AGAIN DEVELOP OVER THE
MOUNTAINS LATER THIS AFTERNOON...AND WILL SPREAD EASTWARD OVER
PORTIONS OF THE PLAINS LATER THIS AFTERNOON AND EARLY EVENING. STORMS
WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...SMALL
HAIL...AND GUSTY WINDS ALONG WITH LOCALLY HEAVY RAINFALL. A COUPLE
STORMS EAST OF INTERSTATE 25 TODAY COULD BECOME STRONG TO
SEVERE...WITH WIND GUSTS UP TO 60 MPH AND HAIL UP TO ONE INCH
DIAMETER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FOR SUNDAY...THUNDERSTORMS...WITH LOCALLY HEAVY RAIN WILL BE
POSSIBLE IN THE MOUNTAINS...MAINLY ALONG THE CONTINENTAL DIVIDE.
BY LATE SUNDAY AFTERNOON AND EVENING...THE STORMS WILL MOVE EAST
OUT ONTO THE PLAINS. THE PRIMARY THREAT FOR THE PLAINS WILL BE
CLOUD TO GROUND LIGHTNING.

ON MONDAY...THE HEAVY RAIN THREAT WILL INCREASE...ESPECIALLY ALONG
THE EAST SLOPES OF ALL THE MOUNTAIN RANGES IN SOUTHERN AND
SOUTHWESTERN COLORADO. DEEP UPSLOPE FLOW COMBINED WITH ABUNDANT
MOISTURE WILL ALLOW FOR THE HEAVY RAIN...ESPECIALLY DURING THE
AFTERNOON AND EVENING.

ON TUESDAY...LOCALLY HEAVY RAIN WILL ONCE AGAIN BE
POSSIBLE...MAINLY ACROSS THE MOUNTAINS.

FOR THE REMAINDER OF THE PERIOD...SHOWERS AND THUNDERSTORMS WILL
BE MORE SCATTERED ACROSS THE MOUNTAINS...WITH ISOLATED ACTIVITY
OVER THE PLAINS.

ALL THUNDERSTORMS WILL BE CAPABLE OF DANGEROUS CLOUD TO GROUND
LIGHTNING. WHEN THUNDER ROARS...GO INDOORS.

IF YOU WILL BE IN THE VICINITY OF ANY OF THE BURN SCARS ACROSS THE
REGION...BE ALERT TO THE WEATHER THE NEXT FEW DAYS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING OVER ALL OF SOUTH CENTRAL AND
SOUTHEAST COLORADO.

50/50

In the hours before

Special weather statement, Jul 4, 3:12 PM MDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
312 PM MDT SAT JUL 4 2015

COZ084-085-042200-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
312 PM MDT SAT JUL 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL EL PASO COUNTY UNTIL
400 PM MDT...

AT 312 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RUSH...OR 37 MILES EAST OF COLORADO SPRINGS...MOVING SOUTHEAST AT 15
MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
TRUCKTON AND RUSH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3888 10405 3880 10405 3854 10407 3879 10428
      3891 10410
TIME...MOT...LOC 2112Z 318DEG 12KT 3879 10413

LW
Local storm report, Jul 4, 3:15 PM MDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
315 PM MDT SAT JUL 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     HEAVY RAIN       1 NNE CANON CITY        38.47N 105.21W
07/04/2015  M0.35 INCH       FREMONT            CO   TRAINED SPOTTER

&&

PP
Special weather statement, Jul 4, 4:41 PM MDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
441 PM MDT SAT JUL 4 2015

COZ099-042330-
SPRINGFIELD VICINITY/BACA COUNTY CO-
441 PM MDT SAT JUL 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BACA COUNTY UNTIL 530 PM
MDT...

AT 440 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF PRITCHETT...OR 8 MILES SOUTHWEST OF SPRINGFIELD. THIS
STORM WAS NEARLY STATIONARY.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL BACA
COUNTY.

LAT...LON 3722 10278 3741 10284 3743 10267 3726 10258
TIME...MOT...LOC 2240Z 254DEG 2KT 3733 10273

28
Special weather statement, Jul 4, 5:35 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
535 PM MDT SAT JUL 4 2015

COZ094-099-050015-
EASTERN LAS ANIMAS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO-
535 PM MDT SAT JUL 4 2015

...SPECIAL WEATHER STATEMENT...

AT 534 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES EAST OF KIM...OR 29 MILES WEST OF SPRINGFIELD...MOVING EAST AT
5 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM...ALONG WITH VERY HEAVY RAIN.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL LAS
ANIMAS AND WEST CENTRAL BACA COUNTIES...BUT WILL AFFECT HIGHWAY 160
EAST OF KIM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3715 10322 3732 10323 3735 10305 3716 10298
TIME...MOT...LOC 2334Z 265DEG 4KT 3728 10313

28
Special weather statement, Jul 4, 5:47 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
547 PM MDT SAT JUL 4 2015

COZ069-070-050015-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT CO-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO-
547 PM MDT SAT JUL 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RIO GRANDE AND SOUTH
CENTRAL SAGUACHE COUNTIES UNTIL 615 PM MDT...

AT 546 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LA GARITA...OR 29 MILES NORTHWEST OF ALAMOSA...MOVING SOUTHEAST AT 10
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
LA GARITA.

LAT...LON 3774 10635 3787 10627 3780 10613 3765 10616
TIME...MOT...LOC 2346Z 302DEG 9KT 3777 10624

28
Special weather statement, Jul 4, 5:59 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
559 PM MDT SAT JUL 4 2015

COZ094-099-050045-
EASTERN LAS ANIMAS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO-
559 PM MDT SAT JUL 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAS ANIMAS AND WEST
CENTRAL BACA COUNTIES UNTIL 645 PM MDT...

AT 558 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES EAST OF KIM...OR 30 MILES WEST OF SPRINGFIELD...MOVING
SOUTHEAST AT 10 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL LAS
ANIMAS AND WEST CENTRAL BACA COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3722 10327 3733 10315 3727 10303 3710 10312
TIME...MOT...LOC 2358Z 305DEG 8KT 3726 10313

28

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 6:27 PM MDTSpecial Weather StatementPUBBaca33 min
Jul 4, 6:53 PM MDTSevere Thunderstorm WarningPUBBaca37 min
Jul 4, 7:14 PM MDTSevere Thunderstorm WarningPUBBaca42 min
Jul 4, 7:49 PM MDTSpecial Weather StatementPUBBaca41 min
Jul 4, 8:07 PM MDTSpecial Weather StatementPUB38 min
Jul 4, 8:27 PM MDTSpecial Weather StatementPUBBaca48 min
Jul 4, 8:38 PM MDTAreal Flood AdvisoryPUBBaca3 hr
Jul 4, 8:43 PM MDTSevere Thunderstorm WarningPUBBaca47 min
Jul 5, 2:18 PM MDTSpecial Weather StatementPUBLas Animas42 min
Jul 5, 5:57 PM MDTSpecial Weather StatementPUBDouglas48 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.